Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 10, 2014, 5:51 PM CDT for Ector County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2014, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 10, 2014, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 28 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:07 PM CDT | TSTM WND DMG | 3 Nnw Odessa, TX | POWERLINES DOWN AT W 67TH AND COUNTY ROAD WEST. |
| Aug 10, 6:10 PM CDT | TSTM WND DMG | 5 Nnw Odessa, TX | TIN ROOF PARTIALLY PEALED BACK ON BUILDING. LOCATION NEAR US 385 AND SCHLEMEYER FIELD. REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS54 KMAF 102251 SVRMAF TXC135-102330- /O.NEW.KMAF.SV.W.0190.140810T2251Z-140810T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 551 PM CDT SUN AUG 10 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ECTOR COUNTY IN WEST TEXAS... * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ODESSA...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ODESSA SCHELEMEYER FIELD... NORTH COWDEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3187 10265 3208 10255 3198 10229 3181 10229 TIME...MOT...LOC 2251Z 109DEG 10KT 3192 10235 $$ HLUCHAN
1 follow-up statement
358 WWUS54 KMAF 102314 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 PM CDT SUN AUG 10 2014 TXC135-102330- /O.CON.KMAF.SV.W.0190.000000T0000Z-140810T2330Z/ ECTOR- 614 PM CDT SUN AUG 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL ECTOR COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ODESSA SCHELEMEYER FIELD...OR ABOUT 6 MILES NORTHWEST OF ODESSA...MOVING WEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH COWDEN. LAT...LON 3200 10234 3187 10238 3187 10265 3208 10255 TIME...MOT...LOC 2314Z 109DEG 13KT 3195 10244 $$ HLUCHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:50 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 10, 1:50 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT Sun Aug 10 2014 .DISCUSSION... Nrn CWFA will be one favored area for tstms this PM with visible imagery depicting an outflow boundary nearing the nrn tier of counties. Per NAM12 by max heating today SB lifted indices will be -3 to -4 and with dwpnts in M50s/low level convergence favors isold-sct tstms. Diurnal convection in the mtns will again be isold-sct with the mid level theta-e ridge in closer proximity. Also visible imagery shows a MCV near Terrell Co with much higher PWs (DRT sounding, thanks to SPENES for coord). At least local heavy rain is possible, especially Lower Trans Pecos and have included a mention and have increased PoPs. Said outflow boundary will slowly be re- enforced by a cold front with FROPA across cntrl PB btwn 15Z-18Z Monday. Best chance for rain will be Monday across the PB, especially along and behind front where better sfc mstr will be found and as mid level theta-e ridge will be co-located with boundary. METMOS has come in a little cooler and with PoPs holding steady around 30-40 pct. Pre- frontal convection will be possible too, but that will likely be closer to the mtns in the warm/moist upslope regime. GFS has come into better agreement for the wetter cooler NAM12/ECMWF/Canadian and will opt to trend post-frontal PoPs up some. Higher PoPs will transition into the Trans Pecos Tuesday where moist upslope flow will be renewed. Drier surface air will overspread PB/SE NM and result in more stable conditions. Mid level flow will be weak across the mtns Tuesday and local heavy downpours will be possible. Will opt to trend PoPs up in the mtns as well on Tuesday. Mostly dry all areas Wed as mid level ridge builds back to the e and s. Temperatures will slowly trend up from mid week into next weekend as mid level anticyclone re- develops across nrn Gulf, which will favor wly mid level flow and probably the low level thermal ridge. Mid level mst axis will have chance to be positioned across the far w-nw and may be enuf for isold PoPs there while being mostly hot elsewhere. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 86 69 92 / 20 30 30 10 BIG SPRING TX 75 91 73 94 / 20 30 30 10 CARLSBAD NM 72 88 71 89 / 20 30 30 10 DRYDEN TX 78 97 78 96 / 40 10 20 20 FORT STOCKTON TX 72 89 71 90 / 30 30 30 20 GUADALUPE PASS TX 65 81 64 79 / 30 30 30 20 HOBBS NM 68 85 67 90 / 20 30 30 10 MARFA TX 63 83 63 83 / 40 40 40 30 MIDLAND INTL AIRPORT TX 73 89 72 93 / 20 40 40 10 ODESSA TX 74 89 73 92 / 20 30 30 10 WINK TX 74 91 73 94 / 20 30 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 10, 2:07 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SUN AUG 10 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 207 PM CDT SUN AUG 10 2014 /107 PM MDT SUN AUG 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT PARTICULARLY NEAR THE HIGHER TERRAIN AND SOUTH ACROSS THE BIG BEND AND LOWER TRANS PECOS. IN ADDITION...THUNDERSTORMS WILL ALSO BE POSSIBLE ELSEWHERE HOWEVER CHANCES ARE SLIGHTLY LOWER. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY AND MONDAY NIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 10, 5:43 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 543 PM CDT SUN AUG 10 2014 TXZ061-062-102315- ECTOR-MIDLAND- 543 PM CDT SUN AUG 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER MISSION DORADO AT 543 PM CDT...MOVING WEST AT 10 MPH. GUSTY WINDS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3185 10247 3205 10241 3199 10223 3181 10224 TIME...MOT...LOC 2243Z 109DEG 10KT 3191 10232
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:43 PM CDT | Special Weather Statement | MAF | Ector | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.